View Full Version : Pristiq, Prozac, or Effexor


traze23
06-02-13, 12:43 AM
My psychiatrist is considering putting me on prozac. Obviously they work differently for everyone but if you tried any of those antidepressants or all of them :eek:, can you tell me what you think about them or if it helped?

Also, if you been on antidepressants for a long time or a lot of them, which is the best one overall(doesn't have to include the ones I listed in the title)? Weird question but I couldn't resist asking.

ElijahR58
06-04-13, 06:51 PM
I take Prozac and it helps me just fine. Haven't tried any other anti-depressants. No conflict with any of the ADD medications I have taken with it. Then again my medication specialist says I'm pretty unique when it comes to meds and how they affect me. Really the only advice I can give is that the results are largely similar for most people but there will always be differences.

Nibs91
06-06-13, 01:53 PM
I've been on Prozac since December '12.....started at 10 and increased to 40 between the next 4 months. After increasing to 20mg I began experiencing extreme fatigue....like extreme. I'm talking flu-like fatigue and tiredness minus all the other flu symptoms. I attributed it to the abilify....because when I increased to 20mg of prozac my psych also added 5mg of abilify. So 2 months later I quit the abilify and I'm still feeling so tired all the time.

I'm back down to 20mg and I'm thinking about just quitting it all together and changing to something else. Celexa turned me into an emotionless walking zombie....so not sure what to switch to.

oneup
06-06-13, 03:53 PM
For me, prozac made me an emotional zombie, with zero motivation. Effexor was ok except for the horrible crashes and horrible side effects and zero sex drive. I think it just varies alot from person to person.

425runner
06-06-13, 09:25 PM
I just re-started on Prozac, only 2.5mg because anything more then that turns me into a zombie and numbs my brain too much. I was prescribed 10mg to begin with but couldn't tolerate the drowsiness/tiredness so took 5mg for 3 weeks then quit. I went about 10 days w/out it trying out various herbs etc. and had a panic attack at work because I also quit Klonopin.

I really don't want to take any Klonopin, only take 0.25mg but it still ruins my day, so I'm back on Prozac. I found that it really helps with social anxiety and making me feel good about myself. It basically stops the negative thoughts and agitation/restlessness that comes with ADHD.

Paxil gave me severe diarrhea and extremely low blood pressure, I fell at night and ended up in the ER. Worst garbage ever but as with everything YMMV

Effexor made me sick and I couldn't even think what the withhdrawal would be like. Scary stuff, heavy duty and last resort medication.

Lexapro was really nice but couldn't stand the daily headaches that came with it.

traze23
06-06-13, 10:54 PM
I've been on Prozac since December '12.....started at 10 and increased to 40 between the next 4 months. After increasing to 20mg I began experiencing extreme fatigue....like extreme. I'm talking flu-like fatigue and tiredness minus all the other flu symptoms. I attributed it to the abilify....because when I increased to 20mg of prozac my psych also added 5mg of abilify. So 2 months later I quit the abilify and I'm still feeling so tired all the time.

I'm back down to 20mg and I'm thinking about just quitting it all together and changing to something else. Celexa turned me into an emotionless walking zombie....so not sure what to switch to.

Interesting stuff..I'm supposed to be on Adderall and Prozac. I see that your signature says you're also taking adderall, prozac, and abilify.

How has the adderall affected you? It seems like it's adding to the problem but besides side effects, has it done the trick and help you concentrate.

What is the abilify for?

Abi
06-06-13, 11:06 PM
Different strokes for different folks.

I have been on Celexa 40mg; Lexapro 15mg; Lexapro 15mg + Wellbutrin 300mg; and presently Celexa 40mg + Wellbutrin 300mg.

I've found all 3 of these antidepressants effective and well tolerated.

The older SSRI's like Prozac tend to, on average, have worse side effects than the newer ones like Celexa and Lexapro.

With SNRI's, a lot of people complain of severe side effects with Effexor. Again, the newer SNRI Cymbalta seems to have a better side effect profile. Good luck. :)

oneup
06-07-13, 04:46 AM
Effexor made me sick and I couldn't even think what the withhdrawal would be like. Scary stuff, heavy duty and last resort medication.

I agree. I would only take it again if I was suicidal or something. It was ok at first but the side effects got worse and worse

Nibs91
06-07-13, 01:28 PM
Interesting stuff..I'm supposed to be on Adderall and Prozac. I see that your signature says you're also taking adderall, prozac, and abilify.

How has the adderall affected you? It seems like it's adding to the problem but besides side effects, has it done the trick and help you concentrate.

What is the abilify for?

Nope...stopped the abilify. I got crazy akathasia from it including muscle spasms. My abs would literally twitch randomly all day. :giggle:

Prozac is what's making me so tired I think. The adderall is a life saver....helps me in every part of my life from morning to night.

(Sidenote: just started on lamictal 25mgs a week ago. I've been in a great mood these past 2 days....placebo effect? Not sure.)

traze23
06-08-13, 11:31 PM
Nope...stopped the abilify. I got crazy akathasia from it including muscle spasms. My abs would literally twitch randomly all day. :giggle:

(Sidenote: just started on lamictal 25mgs a week ago. I've been in a great mood these past 2 days....placebo effect? Not sure.)

I wish I had abs.

DarkStar851
06-12-13, 06:20 PM
Different strokes for different folks.

I have been on Celexa 40mg; Lexapro 15mg; Lexapro 15mg + Wellbutrin 300mg; and presently Celexa 40mg + Wellbutrin 300mg.

I've found all 3 of these antidepressants effective and well tolerated.

The older SSRI's like Prozac tend to, on average, have worse side effects than the newer ones like Celexa and Lexapro.

With SNRI's, a lot of people complain of severe side effects with Effexor. Again, the newer SNRI Cymbalta seems to have a better side effect profile. Good luck. :)

Interesting, your history sounds pretty similar to mine. Thought I'd weigh in here with my experience with Pristiq, prescribed to me before my ADD was diagnosed to treat depression.

So far I've taken: Cipralex (Lexapro) 15, Cipralex 15 + Wellbutrin 150, Cipralex 20 + Wellbutrin 150, Pristiq 50 + Wellbutrin 150 / 300, Pristiq 50 + Vyvanse 35 + Wellbutrin 300 (my doctor was moronic and feeling creative) and now Cymbalta (chemically similar to Pristiq/Effexor) 35.

Pristiq for me was a pretty good fit until the usual tolerances started to come into effect, after which dosage changes were completely ineffective. I have a history in my family of members being treated successfully with tricyclics so that might be the next step. I noticed some unusual side effects when taking it alone (without an amphetamine-type stim), particularly disturbed sleep and significantly increased libido (from what I would be like normally, not the depressed libido from Cipralex). Once I added Vyvanse 35 I basically stopped eating, and decreased to a concerning 1 meal a day / 1-2 snacks.

Pristiq was probably the most effective for me as an antidepressant thus far. I have high hopes for Cymbalta because it has a great track record when you add other stim/mood-altering drugs later down the road, and the dosing is relatively easy to settle on. It's worth noting with older SNRIs, you need to be very careful when coming off of them. I had an issue with Pristiq + Ativan that caused bouts of sub-psychotic rage for which I was detained and hospitalized, and taken off of my Pristiq immediately by a psychiatrist unfamiliar with the drug, and it caused a lot of negatives (agitation, inability to sleep, hallucination).

SNRIs are particularly good if you have issues with anxiety. You didn't if you did though so I'm not sure if that's relevant. As always, if you trust your doctor their suggestions are usually the best ones to follow.